Alert archive / Minnesota / Tornado Warnings in 2022
Tornado Warning 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 20, 2022, 8:14 PM CDT for Beltrami County, Clearwater County, Hubbard County, Minnesota. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2022, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 20, 2022, 8:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 172 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:16 PM CDT | TSTM WND DMG | 4 S Solway, MN | TREES BROKEN DOWN ACROSS NORTHERN JONES AND SOUTHERN LAMMERS TWONSHIPS. TIME ESTIMATED BASED ON RADAR. |
| Jun 20, 8:20 PM CDT | TORNADO | 3 S Solway, MN | THUNDERSTORM CELL MERGER HELP INITIATE A TORNADO WHICH TRACKED NNE FOR ABOUT 4 MILES, DISIPATING AROUNG 0.5 MILES NORTHEAST OF SOLWAY BY 824 PM CDT. NUMEROUS LARGE POPLAR AND PINE TREES WERE SNAPPED A FEW UPROOTED ALONG THE PATH. WITNESSES REPORTED SEEING THE |
| Jun 20, 8:35 PM CDT | TSTM WND DMG | 6 Nnw Bemidji, MN | LARGE TREE DOWN NORTH OF THE BEMIDJI AIRPORT IN NORTHWEST NORTHERN TOWNSHIP AND SOUTHWEST TURTLE LAKE TOWNSHIP. TIME ESTIMATED BASED ON LOCAL WIND SENSOR REPORTS AND RADAR. |
| Jun 20, 8:35 PM CDT | TSTM WND DMG | 7 Nnw Bemidji, MN | LARGE TREE DOWN NORTH OF THE BEMIDJI AIRPORT IN NORTHEAST ECKLES AND SOUTHWEAST LIBERTY TOWNSHIPS. TIME ESTIMATED BASED ON LOCAL WIND SENSOR REPORTS AND RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286
WFUS53 KFGF 210114
TORFGF
MNC007-029-057-210145-
/O.NEW.KFGF.TO.W.0018.220621T0114Z-220621T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
814 PM CDT Mon Jun 20 2022
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Northern Hubbard County in north central Minnesota...
South central Beltrami County in north central Minnesota...
Southeastern Clearwater County in northwestern Minnesota...
* Until 845 PM CDT.
* At 814 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Alida, or 17 miles southwest of Bemidji, moving
northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Becida around 820 PM CDT.
Wilton around 825 PM CDT.
Bemidji and Nary around 830 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Lavinia and Rosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4727 9531 4740 9541 4764 9488 4737 9467
4736 9467
TIME...MOT...LOC 0114Z 244DEG 53KT 4736 9521
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Kent/MJB2 follow-up statements
816
WWUS53 KFGF 210128
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
828 PM CDT Mon Jun 20 2022
MNC029-210137-
/O.CAN.KFGF.TO.W.0018.000000T0000Z-220621T0145Z/
Clearwater MN-
828 PM CDT Mon Jun 20 2022
...THE TORNADO WARNING FOR SOUTHEASTERN CLEARWATER COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northwestern Minnesota.
LAT...LON 4736 9467 4729 9517 4751 9517 4764 9488
TIME...MOT...LOC 0127Z 244DEG 53KT 4745 9494
$$
MNC007-057-210145-
/O.CON.KFGF.TO.W.0018.000000T0000Z-220621T0145Z/
Hubbard MN-Beltrami MN-
828 PM CDT Mon Jun 20 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN
HUBBARD AND SOUTH CENTRAL BELTRAMI COUNTIES...
At 827 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bemidji, moving northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bemidji, Rosby and Nary around 830 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Lavinia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4736 9467 4729 9517 4751 9517 4764 9488
TIME...MOT...LOC 0127Z 244DEG 53KT 4745 9494
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Kent/MJB932
WWUS53 KFGF 210136
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
836 PM CDT Mon Jun 20 2022
MNC007-057-210146-
/O.EXP.KFGF.TO.W.0018.000000T0000Z-220621T0145Z/
Hubbard MN-Beltrami MN-
836 PM CDT Mon Jun 20 2022
...THE TORNADO WARNING FOR NORTHERN HUBBARD AND SOUTH CENTRAL
BELTRAMI COUNTIES WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northwestern Minnesota.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southern Beltrami county.
LAT...LON 4736 9467 4729 9517 4751 9517 4764 9488
TIME...MOT...LOC 0136Z 244DEG 53KT 4750 9478
$$
Kent/MJBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 20, 7:06 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 20, 7:06 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
706 PM CDT Mon Jun 20 2022
.UPDATE...
Issued at 655 PM CDT Mon Jun 20 2022
Strong to severe thunderstorms continue to spread to the
northeast with the strongest one in the Fargo Moorhead area.
Expecting this storm to grow more linear southward and continue
to produce wind gusts in excess of 70mph in the favorable wind
gust with DCAPE around 1000J/kg. Attention turns to the
possibility of a second round of convection possibly severe
moving northeast from central SD.
Also trimmed the northern portions of the heat headlines and will
continues to as rain cooled air pushes south this evening.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 215 PM CDT Mon Jun 20 2022
Severe storm threat the main challenge as highlighted by the SPC
outlook and mesoscale discussions. To summarize SPC, we now have a
better idea of what is possible this afternoon into the early
morning hours. Appears to be 2 rounds of severe storm potential.
Satellite and radar indicate the boundary of concern for the first
round across SE ND into NW MN. As forcing from an upper wave
approaching from South Dakota overrides this boundary, anticipate
storms to initiate. This area will be in a favorable zone of
instability (MLCAPE 3000-4000 J/KG) and effective layer shear
(40-50 knots) for organized storms. Effective SRH is weaker so not
sure about supercell potential, but anticipate at least a
multicell severe storm threat will severe hail, wind, tornadoes,
and flash flooding all possible. Storm motion anticipated to be
parallel to the boundary, so anticipate linear mode/cold pool
development with some sort of complex into NW MN becoming mainly a
wind threat. The next round will be associated with a stronger
upper wave/upper jet that will arrive after 03z or so. This would
bring the potential for some sort of convective complex with 80+
mph winds the main threat, likely where instability remains after
the first round of severe (SE ND into WC MN).
Upper low propagates north of the region tomorrow, which should
limit any impacts across our region. Will be windy and will need
to consider wind advisory, plus any showers or potential
convection across NE ND and NW MN.
.LONG TERM...(Wednesday through Monday)
Issued at 215 PM CDT Mon Jun 20 2022
The extended forecast period looks to offer opportunities for
several types of impactful weather, ranging from strong to severe
tstms to another round of extreme heat.
Wed will feature nothing but a (near) windless summer day with high
temps near seasonal values from the upper 70s to mid 80s, before a
series of troughs badgers the region with chances for tstms during
the period from Thu through Sat. Main upper trough would look to be
east of the area by Sun.
Looking at temps, upper ridging is expected to redevelop in the
Southern Plains, and likely develop its crest into the Northern
Plains, but not nearly as amplified as the current upper ridge over
the region. This is well reflected by the clustered guidance
solutions. A dome of warmth underneath this ridge should reach into
the Northern Plains by Thu/Fri, likely reintroducing temps into the
90s. This is illustrated by NBM's 70 to 80% chance of at least 90F
within the RRV, at least for Thu. It remains unclear at this time
the magnitude of the moisture that will come with this heat, and
will likely drive potential impacts assoc with this heat.
By late weekend into early next week, northwest flow will become
established over the region, leading to mainly dry weather and near
seasonable temps.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 640 PM CDT Mon Jun 20 2022
Thunderstorms this evening with a chance for another round at
Fargo overnight. MVFR CIGs possible overnight in the wake of the
convection. NW winds tomorrow gusting to 20 to 30 kts.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Excessive Heat Warning until 1 AM CDT Tuesday for NDZ053.
MN...Excessive Heat Warning until 1 AM CDT Tuesday for MNZ003-029-030-
040.
Heat Advisory until 1 AM CDT Tuesday for MNZ017-023-024-027-028-
031-032.
UPDATE...JK
SHORT TERM...TG
LONG TERM...WJB
AVIATION...JKHazardous weather outlook, Jun 20, 11:59 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1159 AM CDT Mon Jun 20 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039- 049-052>054-211015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland-Western Walsh- 1159 AM CDT Mon Jun 20 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Hot and humid conditions are expected once again today, with heat index values around 100. Higher heat index values to 105 will be possible within the Red River Valley this afternoon. Numerous severe thunderstorms are possible across eastern ND and northwest MN this afternoon and evening. The main hazards will be large hail up to 2 inches and damaging wind gusts over 80 mph. Isolated tornadoes are also possible. Localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may be possible Tuesday afternoon north of Highway 2. Small hail and occasional lightning would be the main threats. Windy conditions may also be possible Tuesday, and gusts around 40 mph will be possible mainly from the Red River Valley and west. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. NDZ006-007-014-015-024-211015- Towner-Cavalier-Benson-Ramsey-Eddy- 1159 AM CDT Mon Jun 20 2022 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Numerous severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to 2 inches and damaging wind gusts over 80 mph. Isolated tornadoes are also possible. Localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may be possible Tuesday afternoon north of Highway 2. Small hail and occasional lightning would be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Jun 20, 7:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
702 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 NE SABIN 46.80N 96.62W
06/20/2022 M72 MPH Clay MN MESONET
PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.
0658 PM TSTM WND GST 4 ESE MOORHEAD 46.84N 96.68W
06/20/2022 M68 MPH Clay MN AWOS
PEAK WIND MEASURED AT THE MOORHEAD AIRPORT /KJKJ/.
&&
GREGORY.GUSTLocal storm report, Jun 20, 7:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
731 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 2 S SABIN 46.75N 96.65W
06/20/2022 M86 MPH Clay MN TRAINED SPOTTER
TREES BLOWN DOWN. FIVE POWER POLES BLOWN OVER. TRAINED
SPOTTER REPORTS THEIR PERSONNAL WEATHER STATIO CLOCKED 86
MPH AS A GUST FRONT BLEW THROUGH.
&&
GREGORY.GUSTLocal storm report, Jun 20, 7:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
734 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 4 SSE DILWORTH 46.82N 96.67W
06/20/2022 M69 MPH Clay MN MESONET
PEAK WIND MEASURED AT AN MNDOT RWIS STATION ALONG
INTERSTATE 94.
&&
GREGORY.GUSTLocal storm report, Jun 20, 7:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
736 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND GST 1 SE GLYNDON 46.86N 96.56W
06/20/2022 M59 MPH Clay MN MESONET
PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.
&&
GREGORY.GUSTLocal storm report, Jun 20, 7:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
749 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG LAKE PARK 46.88N 96.10W
06/20/2022 BECKER MN LAW ENFORCEMENT
ROOFING MATERIAL TORN OFF MULTIPLE BUILDINGS BETWEEN LAKE
PARK AND AUDUBON BETWEEN 715 AND 720 PM CDT. NUMEROUS
LARGE TREE BRANCHES DOWN.
&&
GREGORY.GUSTLocal storm report, Jun 20, 8:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
814 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 3 ESE HORACE 46.74N 96.85W
06/20/2022 Cass ND TRAINED SPOTTER
INTERSTATE 29 SIGNS BENT OVER. STORAGE TRAILERS AND GRAIN
AUGERS BLOWN OVER. METAL ROOFING AND SHEATHING SCATTERED
UP TO ONE QUATER MILE DOWNSTREAM. MOST DAMAGE AND DEBRIS
WAS BETWEEN MP54 AND MP56 ON INTERSTATE 29.. TIME
ESTIMATED BASED ON RADAR AND NEARBY WIND SENSORS.
0636 PM TSTM WND DMG 1 S WILD RICE 46.73N 96.81W
06/20/2022 Cass ND BROADCAST MEDIA
POWER POLES BLOWN OVER SOUTH OF WILD RICE.
&&
GREGORY.GUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:04 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 4 more | 56 min |
| Jun 20, 7:15 PM CDT | Tornado Warning | FGF | Mahnomen, Norman | 24 min |
| Jun 20, 7:43 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wadena | 62 min |
| Jun 20, 7:52 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 53 min |
| Jun 20, 8:44 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 31 min |
| Jun 20, 8:45 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 30 min |
| Jun 20, 10:46 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 59 min |
| Jun 20, 11:34 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 56 min |
| Jun 21, 12:20 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 55 min |
Nearby
Tornado Warnings in Minnesota, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.